Thyroid UK
88,799 members103,400 posts

Endo has written letter on bloods results and titration, i think i may have gone hypo??

Hi all again i posted threads earlier today and this evening on titrating my dose of carbi- i have started today on a 10mg dose once a day having previously been on 20mgs for just over 2 months, i have looked on my endo letter and on the back he has put results but low and behold no lab ranges.

Tsh-0.115 t4-9.9 t3-3.2. Oct

Previous one in sept. Tsh-0.05 t4-17.9 t3-5.3.

I know you will say you need lab ranges but does it look like i now hypo because of the t4 and t3 readings? As you guys know i have hashis and endo as also said possible graves disease even though he has not tested for this?? My original post was asking for advice on titration of my dose and would i notice a difference in my symptons good or bad after reducing meds to half a dose, just feel slightly worse today being on half dose.xx

5 Replies
oldestnewest

Well, you’ve answered your own question re the ranges !

Titrating straight down to 10mg is quite usual (even from more than 20mg).

If you just had Graves, it would

be quite possible for the carbi dose to overshoot a bit between blood tests, and leave you with low FT3 and FT4 from over-medication rather than really being hypo. In this case, you might expect to feel some symptoms - I began feeling very tired- BEFORE having the carbi reduced, and then begin feeling better once the effects of titration kicked in, and thyroid rates climbed again.

You don’t say how long you’ve been on the reduced dose. If you feel much worse, very quickly, see your GP.

Otherwise, maybe give it a few days to settle down, and if you still feel worse (especially if it’s on a downward trend), call the surgery and see whether they’ll arrange another blood test sooner rather than later (presumably you’ve got another one scheduled anyway ?).

I can’t comment on the added implications of the hashis, but believe the overall point to be the same. Your thyroid levels were too high, and needed to be reduced. They’ve now come down, and may stabilise. If not, whether they go back up again , or continue to head downwards, your treatment will need adjusting.

1 like
Reply

Yes i am going to the surgery to pick up blood forms tomorrow, i started new dose yesterday but started to feel poorly yesterday aswell and have felt very cold and trembly again and shortness of breat worsened again and feel very tired, i think my t3 and t4 has dropped considerably over last month whilst on carbi 20mgs and so the letter from endo asking me to reduce now. I have hashis aswell so am i right in thinking i have hit hypo or heading that way? If so do i need a different med now or the same?.thankyou.😕

Reply

Sorry, you did say when you’d changed the dose. Until they see what the effect of the new carbi dose is, I don’t think they will know whether you are now really hypo (on the cards, with the hashis anyway, presumably), or “simply”

over-medicated. Your symptoms sound a bit hyper, but as you’ll have gathered, hypo and hyper symptoms can be quite similar. I also find that even though my thyroid levels have been steadily reducing, if I feel tired or stressed I begin to feel symptoms again ! Sorry, not sure this has helped much.

1 like
Reply

Yes thankyou valarian i thought if your bloods were showing hypo results they would change meds but have i got that incorrect then and they just titrrate dose instead if you have been hyper, bit confused. But i dont think i can do anything until bloods are done.

Reply

Depends. If they think it’s simply that the Carbimazole has overshot, they might just titrate the dose (although sometimes they might add in thyroid replacement at the same time). The idea is that they get the Carbimazole to a low level, where the thyroid levels are within normal range, to see whether it will stabilise. If that works, they try removing the carbi altogether. I was told that they typically like to see it stable on a low dose of carbi (possibly 5mg) for six months before taking it away altogether, not sure how typical that is, but I think others here have been on very similar approaches.

Reply

You may also like...